Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

$ H$-spaces and the suspension homomorphism


Author: H. B. Haslam
Journal: Proc. Amer. Math. Soc. 26 (1970), 689-694
MSC: Primary 55.40
DOI: https://doi.org/10.1090/S0002-9939-1970-0273609-7
MathSciNet review: 0273609
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: If a space $ X$ is an $ H$-space, then the homotopy suspension homomorphism is a monomorphism onto a direct factor in all dimensions. We present an example to show that the converse is false.


References [Enhancements On Off] (What's this?)

  • [1] R. Bott and H. Samelson, On the Pontryagin product in spaces of paths, Comment. Math. Helv. 27 (1953), 320-337. MR 15, 643. MR 0060233 (15:643b)
  • [2] H. Cartan and J. P. Serre, Espaces fibrés et groupes d'homotopie. II: Applications, C. R. Acad. Sci. Paris 234 (1952), 393-395. MR 13, 675. MR 0046046 (13:675b)
  • [3] H. B. Haslam, $ G$-spaces and $ H$-spaces, Thesis, University of California at Irvine, 1969.
  • [4] Peter Hilton, Homotopy theory and duality, Gordon and Breach, New York, 1965. MR 33 #6624. MR 0198466 (33:6624)
  • [5] -, An introduction to homotopy theory, Cambridge Tracts in Math. and Math. Phys., no. 43, Cambridge Univ. Press, New York, 1953. MR 15, 52. MR 0056289 (15:52c)
  • [6] I. M. James, Reduced product spaces, Ann. of Math. (2) 62 (1955), 170-197. MR 17, 396. MR 0073181 (17:396b)
  • [7] Donald W. Kahn, Induced maps for Postnikov systems, Trans. Amer. Math. Soc. 107 (1963), 432-450. MR 27 #764. MR 0150777 (27:764)
  • [8] Gerald J. Porter, Higher-order Whitehead products, Topology 3 (1965), 123-135. MR 30 #4261. MR 0174054 (30:4261)
  • [9] -, Spaces with vanishing Whitehead products, Quart. J. Math. Oxford Ser. (2) 16 (1965), 77-84. MR 30 #2511. MR 0172292 (30:2511)
  • [10] Hirosi Toda, A topological proof of the theorems of Bott and Borel-Hirzebruch for homotopy groups of unitary groups, Mem. Coll. Sci. Univ. Kyoto Ser. A Math. 32 (1959), 103-119. MR 21 #7502. MR 0108790 (21:7502)
  • [11] George W. Whitehead, On the homology suspension, Ann. of Math. (2) 62 (1955), 254-268. MR 17, 520. MR 0073989 (17:520b)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 55.40

Retrieve articles in all journals with MSC: 55.40


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1970-0273609-7
Keywords: $ H$-space, suspension homomorphism
Article copyright: © Copyright 1970 American Mathematical Society

American Mathematical Society